Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 110, NWS St. Louis, MO

June 5, 2005Moniteau County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 5, 2005, 3:09 AM CDT for Moniteau County, Missouri. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2005, 3:09 AM CDT (08:09 UTC)
Expired
Jun 5, 2005, 3:38 AM CDT
In force
29 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Moniteau County, MO

The radar

The Pleasant Hill radar (KEAX), 151 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 10:45 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.2 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1867 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1867 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1475 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 050809
SVRLSX
MOC135-050845-
/O.NEW.KLSX.SV.W.0110.050605T0809Z-050605T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
309 AM CDT SUN JUN 5 2005

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONITEAU COUNTY IN CENTRAL MISSOURI

* UNTIL 345 AM CDT

* AT 305 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MCGIRK...OR ABOUT NEAR CALIFORNIA...AND MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JAMESTOWN
  SANDY HOOK

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3861 9267 3850 9248 3871 9237 3889 9250

$$

BRITT
1 follow-up statement
000 
WWUS53 KLSX 050838
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
335 AM CDT SUN JUN 5 2005

MOC135-050845-
/O.CAN.KLSX.SV.W.0110.000000T0000Z-050605T0845Z/
MONITEAU MO-
335 AM CDT SUN JUN 5 2005

...THE SEVERE THUNDERSTORM WARNING FOR MONITEAU COUNTY IS 
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

STRONG STORMS OVER WESTERN MISSOURI WILL BE MOVING INTO MONITEAU 
COUNTY BETWEEN 4 AND 5 AM.  THESE STORMS MAY PRODUCE HAIL UP TO
DIME SIZE AND WIND GUSTS TO 50 MPH.  REMAIN ALERT TO THE WEATHER 
EARLY THIS MORNING AND LISTEN FOR POSSIBLE ADDITIONAL WARNINGS.

LAT...LON 3861 9267 3850 9248 3871 9237 3889 9250

$$

BRITT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:10 PM CDT, 11 hours 59 minutes earlier.

Area forecast discussion, Jun 4, 3:10 PM CDT, 11 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
310 PM CDT SAT JUN 4 2005

.DISCUSSION...
SUMMER-LIKE PTTN HAS EVOLVED OVR CTRL U.S. WITH RTN OF WARM HUMID
DAYS. MOST OF FA MISSED ON PCPN THIS MRNG AND DRY PTTN DIFFICULT TO
BRK. UA SYNOP FLOW HAS 500MB CLZD LO OVR ERN CO WITH RDGG FM ERN GLF
MEX N TO GT LKS AND E PAC. SVRL S/WVS MOVG NE ARND PLNS LO TO
TRIGGER PDS OF TSRA AS INSTABILITY INCREASES OVR RGN. BOTH NAM AND
GFS HAVING DIFFICULTY IN TIMING AND PLACEMENT OF PCPN AND NCAR WRF
HAS BEEN MDL OF CHOICE FOR FA FOR LAST 2 DAYS. 500MB LO TO LIFT NE
INT WRN ONT BY 36HRS WITH RDGG OVR PLNS AS L/WV TROF MOVS INLAND IN
PAC NW BY 48HRS. BEST CHCS FOR PCPN FOR FA TO BE LT TNGT AND SUN
THEN LESS CHCS FOR ERLY AND MID WK AS RDG BLDS OVR RGN.

MOS TEMPS IN FAIRLY CLS AGMT AND ONLY MADE MINOR ADJS. MAXES TO BE
IN MID-UPR 80S AND MINS UPR 60S-LOW 70S WITH 2-3 DEG WRMR IN METRO
RGN. WITH WRN PTN FA IN MDT RISK TNGT WL INCLD RISK OF STG SFC
WNDS/LRG HAIL IN ZNS THERE. AFT NR TERM...NXT CHCS FOR PCPN APPRS TO
BE WED NGT THRU FRI IN XTNDD AS UPR RDG MOVS E OF FA AND RGN COMES
UNDER SWLY FLOW AGAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS        73  90  69  89 /  40  40  30  20
QUINCY          70  87  64  86 /  70  40  30  20
COLUMBIA        69  87  65  89 /  60  40  30  20
JEFFERSON CITY  69  87  66  89 /  60  40  30  20
SALEM           70  88  67  87 /  40  40  40  20
FARMINGTON      70  88  67  86 /  40  40  40  20

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.

&&

BECHTOLD
Hazardous weather outlook, Jun 4, 9:36 PM CDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
936 PM CDT SAT JUN 4 2005

ILZ058-059-095>099-MOZ018-019-026-027-034>036-041-042-047-048-
050>052-051200-
ADAMS IL-AUDRAIN-BOONE-BROWN-CALHOUN IL-CALLAWAY-COLE-GREENE IL-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MARION-MONITEAU-MONROE-
MONTGOMERY-PIKE-PIKE IL-RALLS-SHELBY-
936 PM CDT SAT JUN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST AND CENTRAL
MISSOURI AS WELL AS WEST CENTRAL ILLINOIS.

.DAY ONE...REST OF TONIGHT

THUNDERSTORMS ARE LIKELY TONIGHT.  THERE IS A RISK FOR SEVERE
THUNDERSTORMS AS WELL...WITH THE GREATEST THREAT BEING OVER
NORTHEAST AND CENTRAL MISSOURI.  DAMAGING WINDS AND LARGE HAIL ARE
THE PRIMARY THREATS...BUT THROUGH MIDNIGHT...TORNADOES ARE ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SUNDAY AS A COLD
FRONT APPROACHES FROM THE NORTHWEST.

ADDITIONALLY...THERE IS THE CHANCE FOR THUNDERSTORMS THURSDAY AND
FRIDAY AS A WEAK COLD FRONT MOVES ACROSS MISSOURI AND ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED THROUGH 4 AM DUE TO TORNADO WATCH #397.

ILZ060-100-MOZ049-059>064-072-051200-
CRAWFORD-FRANKLIN-GASCONADE-MADISON IL-MONTGOMERY IL-OSAGE-
ST CHARLES-ST LOUIS-ST LOUIS CITY-WARREN-
936 PM CDT SAT JUN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL MISSOURI
AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...REST OF TONIGHT

THUNDERSTORMS ARE LIKELY TONIGHT...WITH A SLIGHT RISK FOR SEVERE
THUNDERSTORMS.  DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY
THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SUNDAY AS A COLD
FRONT APPROACHES FROM THE NORTHWEST.

ADDITIONALLY...THERE IS THE CHANCE FOR THUNDERSTORMS THURSDAY AND
FRIDAY AS A WEAK COLD FRONT MOVES ACROSS MISSOURI AND ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT.

ILZ064-065-069-070-074-079-101-102-MOZ065-073>075-084-085-099-051200-
BOND IL-CLINTON IL-FAYETTE IL-IRON-JEFFERSON-MADISON-MARION IL-
MONROE IL-RANDOLPH IL-REYNOLDS-ST CLAIR IL-ST FRANCOIS-STE GENEVIEVE-
WASHINGTON-WASHINGTON IL-
936 PM CDT SAT JUN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS SOUTHEAST MISSOURI AND
SOUTHWEST ILLINOIS.

.DAY ONE...REST OF TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT.  HOWEVER...STORMS
THAT DO FORM ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SUNDAY AS A COLD
FRONT APPROACHES FROM THE NORTHWEST.

ADDITIONALLY...THERE IS THE CHANCE FOR THUNDERSTORMS THURSDAY AND
FRIDAY AS A WEAK COLD FRONT MOVES ACROSS MISSOURI AND ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

TES

In the hours before

Local storm report, Jun 4, 10:17 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1017 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     HAIL             LA BELLE                40.12N 91.91W
06/04/2005  0.75 INCH        LEWIS              MO   PUBLIC

&&

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 8:04 PM CDTSevere Thunderstorm WarningLSXShelby41 min
Jun 4, 8:14 PM CDTSevere Thunderstorm WarningLSXKnox, Lewis46 min
Jun 4, 8:50 PM CDTSevere Thunderstorm WarningLSXShelby22 min
Jun 4, 9:02 PM CDTSevere Thunderstorm WarningLSXKnox, Lewis43 min
Jun 4, 9:47 PM CDTSevere Thunderstorm WarningLSXLewis19 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.